1
Medical Questions > Womens Health > Birth Control Forum

Birth Control and antibiotics. Where is my period?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Hello, I would really appreciate it if my question was answered, as I am curious as to what is happening.

At the end of the month of June I was diagnosed with Streptococci G, and began the antibiotic Azithromycin. While I was at the doctor, I asked her if this certain antibiotic would effect my birth control and she said no, only antibiotics ending with -cycline (tetracycline, etc.) were the main ones that effected birth control. I've been on the birth control Lo Estrin 24 Fe for the past year, and my boyfriend and I have unprotected sex regularly.

I will be taking my third placebo tonight and my withdrwal bleeding hasn't started yet. I've done some research, and found very little. Only positive information found was that some women don't even experience bleeding while taking Lo Estrin 24 Fe. As for the antibiotic interference, I wasn't able to find much information.

Pregnant? Where is my period? I would really like to hear back and see what you think doctor, thank you.


Did you find this post helpful?
|

User Profile
replied July 9th, 2011
Birth Control Answer A24871
Hi,
Welcome to ehealthforum,
Most antibiotics can affect the efficacy of the birth control. It is recommended to use additional protection while having intercourse when you are on these. Sometimes periods can get delayed due to stress also. Wait and watch for your periods. If you are not pregnant, they should start by the time you finish with taking the placebo pills. Some women can also have missed period while being on hormonal contraceptive pills. Wait and watch for your periods (you can also consider waiting and seeing in you get your next periods after your next pack of pill use). Do not start with your next pill pack if you suspect pregnancy. Visit your doctor/gynecologist back for further evaluation and assistance.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.